South Carolina, 2011

Hail and Damaging Winds in South Carolina, May 10 to 11, 2011

May 10 to 11, 2011 · NWS CHS · 14 events in 2 counties and zones

An upper level disturbance embedded within a northwest steering flow interacted with a surface frontal boundary and the sea breeze within a strongly sheared environment featuring impressive convective parameters, resulting in scattered thunderstorm development across southern South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

An upper level disturbance embedded within a northwest steering flow interacted with a surface frontal boundary and the sea breeze within a strongly sheared environment featuring impressive convective parameters, resulting in scattered thunderstorm development across southern South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 10, 6:31 PM EST, 56 minutes earlier.

Area forecast discussion, May 10, 6:31 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD INTO THE REGION TONIGHT
AND PUSH THROUGH THE AREA ON WEDNESDAY BEFORE DISSIPATING
WEDNESDAY NIGHT. SHORT-LIVED HIGH PRESSURE WILL BUILD FROM THE
NORTH THURSDAY AND SHIFT OFFSHORE BY FRIDAY. A COMPLEX LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST MAY IMPACT THE AREA OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY AT THE SURFACE A FRONTAL BOUNDARY STRETCHES FROM THE
NORTHEAST SOUTH CAROLINA COAST...NORTHWESTWARD INTO THE OHIO
VALLEY. INFRARED SATELLITE IMAGERY AND RADAR DATA SHOWS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS
BAROCLINIC ZONE...WITH ACTIVITY BEGINNING TO ENCROACH ON FAR
NORTHERN ZONES EARLY THIS EVENING. MAIN NEAR TERM CONCERN FOR THE
REMAINDER OF THE NIGHT REVOLVES AROUND CONVECTIVE TRENDS AND
SEVERE POTENTIAL.

AS HIGH PRESSURE CONTINUES TO BUILD INTO THE MID-ATLANTIC STATES
TONIGHT...EXPECT THE BAROCLINIC ZONE TO SHIFT SOUTHWARD INTO THE
FORECAST AREA AS A COLD FRONT. WITH IMPRESSIVE DEEP LAYER
SHEAR...STEEP MID-LEVEL LAPSE RATES...ALONG WITH PLENTY OF
LINGERING INSTABILITY AND SEVERAL UPPER LEVEL IMPULSES DIVING INTO
THE NORTHERN HALF OF THE FORECAST AREA...EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THIS
EVENING AND OVERNIGHT. WILL CARRY HIGHEST POPS HIGH CHANCE/LOW END
LIKELY ACROSS NORTHERN ZONES OVERNIGHT...WITH SLIGHT CHANCE/LOW
CHANCE POPS ALONG AND SOUTH OF THE SAVANNAH RIVER WHERE UPPER
LEVEL RIDGING IS EXPECTED TO HOLD IN PLACE. OVERNIGHT LOWS
CONTINUE TO LOOK ON TRACK...GENERALLY BOTTOMING OUT IN THE UPPER
60S AWAY FROM THE COAST. UPDATE OUT SHORTLY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY THROUGH THURSDAY...A WEAK SURFACE TROUGH WILL SAG SOUTH
THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHILE HIGH PRESSURE
FILLS IN BEHIND THIS BOUNDARY. ALOFT...A PREDOMINANTLY NNW FLOW WILL
REMAIN IN PLACE AS ITS ASSOCIATED UPPER LEVEL RIDGE REMAINS OVER THE
GULF COAST STATES...BLOCKED FROM MOVING FURTHER E DUE TO THE MASSIVE
UPPER LEVEL LOW OFF THE NEW ENGLAND COAST. LOW LEVEL CONVERGENCE
WILL NOT BE ALL THAT IMPRESSIVE...MAINLY CONFINED TO THE WEAKENING
TROUGH AND THE AFTN SEABREEZE...BUT THERE MAY ALSO BE RESIDUAL
OUTFLOWS FROM ANY CONVECTION OCCURRING LAST EVENING. THE ENVIRONMENT
WILL REMAIN WARM/MOIST AIDING INSTABILITY...BUT COVERAGE WILL BE
LIMITED DUE TO THE LACK OF LARGE-SCALE FORCING ALONG WITH POCKETS OF
NVA. HAVE KEPT POPS IN THE SLGT CHC RANGE FOR MAINLY WED AFTN INTO
WED EVE WITH A DRY FORECAST FOR WED NIGHT. THE BOUNDARY WILL WASH
OUT OVER THE SE GA PORTION OF THE CHS CWFA...BUT THE AREA WILL STILL
BE SUSCEPTIBLE TO SEABREEZE CONVERGENCE ALONG WITH UPPER LEVEL NW
FLOW BRINGING DOWN THE OCCASIONAL DISTURBANCE. HAVE AGAIN ONLY KEPT
POPS IN THE SLGT CHC RANGE DUE TO EXPECTED LACK OF COVERAGE. AS FOR
TEMPS...LOCATIONS IN THE SOUTHERN HALF OF THE CHS CWFA WILL BE
WARMER BOTH WED AND THU DUE TO DEEPER DRIER AIR LEADING TO LESS
CLOUD COVER  WHILE THE NORTHERN HALF WILL BE DEALING WITH A VERY
MODEST HIGH PRES WEDGE-TYPE SCENARIO. HAVE SHOWN A DECENT SPREAD IN
HIGH TEMPS FROM N TO S...WITH AROUND 80 TO LWR 80S N...INCREASING TO
UPR 80S TO AROUND 90 S.

FRIDAY...THE UPPER RIDGE OVER THE GULF COAST WILL SHIFT TO THE EAST
AS A DEEP DEVELOPING UPPER LEVEL LOW OVER THE CENTRAL STATES MOVES
INTO THE MID MISSISSIPPI RIVER VALLEY AND WESTERN OHIO VALLEY. THE
SURFACE REFLECTION OF THIS UPPER LOW WILL MAKE FOR A COMPLEX SURFACE
LOW PRESSURE SYSTEM WOBBLING THROUGH THE MISSISSIPPI RIVER VALLEY.
FOR THE SOUTHEAST...TEMPS WILL WARM AS THIS SYSTEM APPROACHES AS ITS
WARM FRONT IS EXPECTED TO REMAIN N OF THE AREA. IN ADDITION...BRIEF
UPPER RIDGING WILL SLIDE OVER THE AREA...NOT ENOUGH TO SUPPRESS
CONVECTION BUT ENOUGH TO SHOW A BRIEF WARMING IN TEMPS. WILL LOOK
FOR HIGHS IN THE MID-UPR 80S OVER THE ENTIRE AREA. CONVECTIVE
POTENTIAL INCREASES BY LATE IN THE DAY AS THE RIDGE MOVES
OFFSHORE...DEEPER MOISTURE IS USHERED IN FROM THE SOUTHWEST AND
SEVERAL SHORTWAVE DISTURBANCES ROUND THE BASE OF THE UPPER TROUGH
THROUGH THE SOUTHEAST STATES. HAVE KEPT POPS IN THE CHC RANGE DUE TO
THE UNCERTAINTY WITH COVERAGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW SHIFTING FROM THE CENTRAL UNITED STATES INTO THE OHIO
AND TENNESSEE VALLEYS WILL BE THE DRIVING FORCE FOR THE WEATHER
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. UNFORTUNATELY...MODEL
SOLUTIONS REPRESENT THE STRENGTH AND TRACK OF THIS FEATURE A BIT
DIFFERENTLY...MAINTAINING LOW CONFIDENCE IN FORECAST DETAILS.

UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND...AND HAVE
MAINTAINED SHOWER AND THUNDERSTORM PROBABILITIES IN THE CHANCE RANGE
THROUGH THE PERIOD. MEDIUM RANGE MODELS ARE IN VERY GENERAL
AGREEMENT THAT THE COMPLEX FRONTAL SYSTEM WILL BE IMPACTING THE
FORECAST AREA SUNDAY AND MONDAY...AS THE UPPER LOW DROPS INTO THE
SOUTHEAST OR GULF COAST STATES. THIS FORECAST IS SUBJECT TO
CONSIDERABLE CHANGE SINCE MODELS CONSISTENCY HAS BEEN POOR AT THIS
POINT...AND PREFER TO REMAIN GENERIC WITH SENSIBLE WEATHER IMPACTS
UNTIL IMPROVED MODEL CONSENSUS IN LARGE SCALE FEATURES IS EVIDENT.

TEMPERATURES LOOK TO RUN A FEW DEGREES BELOW NORMAL THROUGH THE
WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY WITH THE THINKING THAT
THE COMPLEX FRONTAL SYSTEM WILL IMPACT THE AREA.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
INITIAL ROUND OF THUNDERSTORMS SHOULD REMAIN E OF KCHS THIS EVENING
AND ADDRESSED WITH CBS. OVERNIGHT...AN UPSTREAM MCS WILL PUSH INTO
THE KCHS AREA. TIMING/IMPACTS REMAIN UNCERTAIN...LATEST TRENDS
SUGGEST ARRIVAL TIME 06Z TO 08Z WITH GREATEST IMPACTS E OF THE
TERMINAL...THUS LIMITED TO MVFR CONDITIONS IN THUNDERSTORMS 08Z-12Z.
HOWEVER...STRONG WIND GUSTS AND SUB-IFR CONDITIONS CANNOT BE RULED
OUT AT KCHS OVERNIGHT INTO WEDNESDAY MORNING. THEN...VFR CONDITIONS
SHOULD RETURN BY MIDDAY WEDNESDAY...FOLLOWED BY A MENTION OF CBS AS
THUNDERSTORMS DEVELOP ALONG THE SEA BREEZE WEDNESDAY AFTERNOON. AT
KSAV...THUNDERSTORMS SHOULD REMAIN E OF THE TERMINAL THROUGH
TONIGHT...ALTHOUGH THE MCS WILL PASS CLOSE ENOUGH TO JUSTIFY A
MENTION OF CBS AFTER 08Z...AND DIRECT THUNDERSTORM IMPACTS CANNOT BE
RULED OUT LATER TONIGHT. OTHERWISE...BETWEEN VFR THIS EVENING AND
MOST OF WEDNESDAY...LOW LEVEL MOISTURE WILL SUPPORT AT LEAST MVFR
CONDITIONS OVERNIGHT INTO EARLY WEDNESDAY...AND IFR OR LOWER
CONDITIONS CANNOT BE RULED OUT. FINALLY...INTRODUCED CBS TO ACCOUNT
FOR SEA BREEZE CONVECTION NEAR KSAV WEDNESDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS WITHIN
SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND
DUE TO A SERIES OF UPPER LEVEL DISTURBANCES THROUGH FRIDAY
FOLLOWED BY A MORE ORGANIZED LOW PRESSURE SYSTEM OVER THE WEEKEND.

&&

.MARINE...
TONIGHT...A WEAK COLD FRONT WILL SLIDE SOUTHWARD INTO THE REGION
TONIGHT. AS THIS OCCURS...EXPECT A DECENT SURGE IN THE WINDS
ESPECIALLY ACROSS OUR SOUTHERN WATERS...BUT WINDS/SEAS SHOULD
REMAIN BELOW ADVISORY LEVELS.

WEDNESDAY THROUGH SATURDAY...A WEAK SURFACE TROUGH WILL GRADUALLY
SHIFT SOUTHWARD THROUGH THE MARINE ZONES ON WED...WITH NE TO E FLOW
SPREADING ACROSS ALL WATERS BY THE EVENING HOURS. A WEAK SURGE IN
THE WAKE OF THE FRONT...ALONG WITH TYPICAL SEA BREEZE
CIRCULATIONS...WILL SUPPORT WINDS AROUND 15 KT ON WEDNESDAY. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND PERSIST
UNTIL LATE IN THE WEEK...WHEN THE SURFACE PATTERN BECOMES MORE
TRANSITIONAL...LACKING ANY DEFINITIVE FORCING. WITH NO SIGNIFICANT
PINCHING OF THE PRESSURE GRADIENT OR LOW LEVEL JETTING...CONDITIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FORECAST
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 3:25 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 10 2011

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-
047>049-051-111000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
425 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS EVENING AS A STRONG WEATHER DISTURBANCE APPROACHES
FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. THERE IS EVEN A RISK OF ISOLATED
TORNADOES.

THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM ROUGHLY 7 PM
THIS EVENING AND 3 AM WEDNESDAY. THE HIGHEST PROBABILITIES OF
SEVERE WEATHER WILL BE NORTH OF THE SAVANNAH RIVER.

RESIDENTS...VISITORS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-SCZ044-045-050-052-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
425 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Wilmington radar (KLTX), 138 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

11 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Berkeley

When
May 10, 7:27 PM EST to 7:34 PM EST
Where
Berkeley County, 1.38 mi N of Honey Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.200, -79.580

A trained weather spotter reported quarter size hail fell for 7 minutes and covered the ground, 9 miles southeast of Jamestown, South Carolina.

Hail, Berkeley

When
May 10, 7:43 PM EST to 7:46 PM EST
Where
Berkeley County, 1.35 mi ESE of Newland
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.190, -79.600

A trained weather spotter reported golf ball size hail fell for a few minutes, 9 miles southeast of Jamestown, South Carolina.

Hail, Charleston

When
May 10, 7:48 PM EST to 7:58 PM EST
Where
Charleston County, 0.9 mi SE of Moore Corner
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
33.090, -79.460

Broadcast Media relayed a report of nickel size hail covering the ground in McClellanville, South Carolina.

Hail, Charleston

When
May 10, 7:54 PM EST to 7:59 PM EST
Where
Charleston County, 1.35 mi WSW of Tibwin Vlg
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.060, -79.540

A Fire Department official reported golf ball size hail fell on US-17 between Awendaw, South Carolina and McClellanville, South Carolina.

Hail, Charleston

When
May 10, 8:52 PM EST to 8:57 PM EST
Where
Charleston County, 1.35 mi ENE of Buck Hall
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
33.060, -79.550

Law Enforcement reported golf ball size hail, 4 miles east-northeast of Awendaw, South Carolina.

Hail, Charleston

When
May 10, 9:41 PM EST to 9:45 PM EST
Where
Charleston County, 2.42 mi ENE of Isle of Palms Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
32.810, -79.730

The public reported golf ball size hail in the Wild Dunes resort at the north end of Isle of Palms, South Carolina.

Hail, Charleston

When
May 10, 9:43 PM EST to 9:48 PM EST
Where
Charleston County, 0.58 mi E of Isle of Palms Arpt
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.800, -79.760

A Fire Department official reported golf ball size hail at the Isle of Palms Fire Department on Isle of Palms, South Carolina.

Hail, Charleston

When
May 10, 9:45 PM EST to 9:47 PM EST
Where
Charleston County, 1.16 mi W of Isle of Palms
Measured
2.75 in hail
Reported by
Public
Coordinates
32.780, -79.790

The public reported baseball size hail on Isle of Palms, South Carolina.

Hail, Charleston

When
May 10, 9:47 PM EST to 9:48 PM EST
Where
Charleston County, 1.16 mi W of Isle of Palms
Measured
1.75 in hail
Property damage
$30,000
Reported by
Public
Coordinates
32.780, -79.790

The Public reported quarter to golf ball size hail and estimated winds to be around 60 mph near the Wild Dunes resort on Isle of Palms, South Carolina. The individual reported that car windows were broken by the large hail.

Thunderstorm Wind, Charleston

When
May 10, 9:47 PM EST to 9:49 PM EST
Where
Charleston County, 1.16 mi W of Isle of Palms
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.780, -79.790

The Public reported quarter to golf ball size hail and estimated winds to be around 60 mph near the Wild Dunes resort on Isle of Palms, South Carolina. The individual reported that car windows were broken by the large hail.

Thunderstorm Wind, Berkeley

When
May 11, 2:20 AM EST to 2:21 AM EST
Where
Berkeley County, 2.82 mi SSE of Pigeon Bay
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.230, -80.220

Law Enforcement reported a large tree down and blocking Mudville Road, 8 miles south-southwest of Cross, South Carolina.

Hail, Berkeley

When
May 11, 2:25 AM EST to 2:26 AM EST
Where
Berkeley County, 1.5 mi SSE of Bonneau
Measured
1 in hail
Reported by
Public
Coordinates
33.280, -79.940

The public reported quarter size hail, 2 miles south-southeast of Bonneau, South Carolina.

Thunderstorm Wind, Berkeley

When
May 11, 2:40 AM EST to 2:41 AM EST
Where
Berkeley County, 1.35 mi WNW of North Mulberry
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.160, -80.000

Law Enforcement reported a power poll down and blocking McCrae Drive, 3 miles south-southeast of Moncks Corner, South Carolina.

Hail, Charleston

When
May 11, 2:56 AM EST to 2:58 AM EST
Where
Charleston County, 1.16 mi W of Deer Park
Measured
1.5 in hail
Reported by
Public
Coordinates
32.970, -80.070

The public reported ping pong ball size hail along the Highway 78 and Highway 52 Connector, 2 miles east-southeast of Ladson, South Carolina.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2011Every state in 2011This day in weather historyWarnings in South Carolina, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 313832, 313842, 313865, 313869, 313872, 313876, 313878, 313879, 313883, 313905, 313900, 313890, 313904, 313894.